MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone device for the treatment of a 75% stenosed moderately calcified plaque lesion in the distal left superficial femoral artery (sfa).Device was prepped as per ifu without issue.It is reported that a long piece of plaque was noted coming out of the side (mec technology) of the nosecone upon removal of device from sheath prior to cleaning the device.The nosecone appeared to be 3/4 full prior to removing for cleaning so it was not over packed.Physician was concerned that plaque was coming out of the side of nosecone.There were no adverse events or emboli noted distal to treatment area.Procedure completed with this device.
 
Additional Manufacturer Narrative
The hawkone was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The distal assembly was visually examined and a bulge/eruption of the tecothane coating was noted approximately 20mm from the distal edge of the cutter window.The main body of the bulge runs parallel with the coils of the distal assembly.The mec holes are present along the sides of the distal assembly.Sanguine residue was observed in some of the mec holes within the cutter stroke.There was no apparent yielding or deformation of the distal assembly struts.When examined under higher magnification the ridge of material running longitudinal along the distal assembly appears to have a crystalline structure and when it was touched with a water moistened swab the crystalline material dissolved away.Under the higher magnification and during cleaning of the bulge/eruption it was possible to determine that one of the struts was exposed.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7341880
Report Number2183870-2018-00152
Device Sequence Number1471021
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2018
Device Catalogue NumberH1-LS
Device Lot NumberA205853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1